Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 10, NWS Charleston, WV

March 1, 2017Gallia County, Jackson County, Lawrence County, Ohio; Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Mar 1, 2017, 8:22 AM EST for Gallia County, Jackson County, Lawrence County, Ohio; Greenup County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 8:22 AM EST (13:22 UTC)
Expired
Mar 1, 2017, 8:45 AM EST
In force
23 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Greenup County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 8:30 AM ESTTSTM WND DMGFlatwoods, KYFORMER TV MET REPORTS LARGE TREES UPROOTED AND RESIDENTIAL FENCE DAMAGED FROM STRAIGHT LINE WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 6:48 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-229 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS51 KRLX 011322
SVRRLX
KYC089-OHC053-079-087-011345-
/O.NEW.KRLX.SV.W.0010.170301T1322Z-170301T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
822 AM EST WED MAR 1 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Greenup County in northeastern Kentucky...
  Central Gallia County in southeastern Ohio...
  Jackson County in southeastern Ohio...
  Lawrence County in southeastern Ohio...

* Until 845 AM EST

* At 821 AM EST, severe thunderstorms were located along a line
  extending from near Piketon to 8 miles northeast of Camp Dix,
  moving east at 60 mph.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Portsmouth, Ironton, Jackson, Wellston, Coal Grove, Oak Hill, Rio
  Grande, Lake Vesuvius, New Boston, Greenup, Greenbo Lake, Load,
  Letitia, Franklin Furnace, Gallia, Flatwoods, Russell, Vernon,
  Waterloo and Raceland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3859 8307 3873 8303 3876 8290 3858 8284
      3860 8274 3861 8274 3868 8276 3868 8270
      3885 8265 3886 8276 3894 8275 3895 8281
      3912 8279 3911 8243 3904 8243 3901 8226
      3845 8234 3850 8267 3847 8271 3850 8317
TIME...MOT...LOC 1321Z 278DEG 53KT 3906 8304 3858 8317 

HAIL...1.25IN
WIND...70MPH
 
$$

12
1 follow-up statement
569 
WWUS51 KRLX 011331
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
831 AM EST WED MAR 1 2017

KYC089-OHC053-079-087-011345-
/O.CON.KRLX.SV.W.0010.000000T0000Z-170301T1345Z/
Greenup KY-Gallia OH-Jackson OH-Lawrence OH-
831 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST
FOR GREENUP...CENTRAL GALLIA...JACKSON AND LAWRENCE COUNTIES...

At 831 AM EST, severe thunderstorms were located along a line
extending from Piketon to 7 miles southwest of Letitia, moving east
at 60 mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Portsmouth, Ironton, Jackson, Wellston, Coal Grove, Oak Hill, Rio
Grande, Lake Vesuvius, New Boston, Greenup, Greenbo Lake, Load,
Letitia, Franklin Furnace, Gallia, Flatwoods, Russell, Vernon,
Waterloo and Raceland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3859 8307 3873 8303 3876 8290 3858 8284
      3860 8274 3861 8274 3868 8276 3868 8270
      3885 8265 3886 8276 3894 8275 3895 8281
      3912 8279 3911 8243 3904 8243 3901 8226
      3845 8234 3850 8267 3847 8271 3850 8317
TIME...MOT...LOC 1331Z 278DEG 53KT 3905 8298 3857 8311 

HAIL...1.25IN
WIND...70MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:09 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 1, 7:09 AM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
709 AM EST Wed Mar 1 2017

.SYNOPSIS...
Strong cold front crosses today. Reinforcing clipper system
Thursday night into Friday. High pressure this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 7 AM Wednesday...
Included severe thunderstorm watch for the northern half of the
area til 18Z. otherwise, little change with timing and
severity.

As of 455 AM Wednesday...

Very busy weather today compliments of a strong upper trough
and cold front slamming into very moist and unstable air over
our region. Ongoing band of strong to possibly severe
thunderstorms over southeast OH at 09Z, mostly just west of the
Ohio River, is only slowly edging eastward. Another band of
strong to possibly severe thunderstorms lie along a strong cold
front dropping southeast into central Ohio. Looks like this cold
front and line of storms will merge with the first band later
this morning around the Ohio River, and then drive across the
area for remainder of the day, reaching the mountains late this
afternoon. What this means for us is a risk of flash flooding
and severe thunderstorms. We continue a flash flood watch for
the entire area today, while SPC has a slight risk of severe
thunderstorms in the west and marginal risk in the east.
Damaging winds and large hail will be the main threat in the
west, and mainly strong to damaging winds are possible in the
east. Even though an ongoing strong southerly low level jet will
relax somewhat as the day progresses, the dynamics and
instability ahead of the system will maintain a severe and flood
threat. The good news is, the precip along with the
severe/water threat, will diminish behind the front, so that
most of the precip will be east of the I79 corridor by late this
afternoon.

By tonight, with the front and any severe threat exiting the
mountains, we turn our attention back to winter. Cold air moves
in tonight, with lingering northern mountain rain showers
changing to snow showers later tonight. Any accumulation tonight
will be very light and confined the higher elevations. West winds
will be quite gusty with the cold advection, and after today,
will feel even colder.

Temperatures will be well into the 60s to around 70 today ahead
of the showers and storms, with temperatures beginning to fall
this afternoon behind the front. Lows tonight will be well down
in the 30s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 220 AM Wednesday...

Post frontal environment brings sharply colder air into the
area and lingering snow showers over the northeast mountains. A
reinforcing clipper system will anchor more cold air, for a
short time anyways, and light snow across the northern half of
the CWA and emphasized over the northeast mountains again. There
are some challenges here in terms of timing of precipitation
type changes. Ahead of the secondary cold front, there will be
brief warm air advection, and need to keep the type as rain on
the front end heading into Thursday night. The cold front passes
and snow will follow as 850mb temps drop towards -10C and 925mb
temps drop back below zero. It is these 925mb temps that really
cement the rain on the front end in the warm air advection.
Heading into Friday, try very hard to avoid a snow to rain
scheme in a post frontal environment as model temperatures and
precipitation type like to present, and it rarely happens. But
given the time of year in late winter, this may be a legitimate
solution, and the low end POPs down towards the Kanawha Valley
will likely be rain with temps around 40 or so. Cannot justify
the rain/snow adjustment up that far. In the end, there does not
look to be too much of a change in overall amounts, and it is a
low end snow event.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 220 AM Wednesday...

High pressure dominates the weekend, and holds on through early
next week while slowly pushing east. Temperatures begin
moderating again in the long term with warm air advection back
in force on Sunday and highs back in the 60s lowlands/50s
mountains. Next frontal system is slated for the Tuesday time
frame, but the forecast is dry through that time.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
12Z Wednesday thru 12Z Thursday...
As of 7 AM Wednesday...
Little change to previous forecast.

As 130 AM Wednesday...

A strong cold front will move southeastward across the area
today, preceded by showers and thunderstorms, and gusty south
winds. Some of the storms may contain damaging winds and large
hail. By around 01Z the front will be exiting the mountains,
ending the precip, except for some high elevation rain to snow showers
in the northern mountains. South winds today will be 15 to 20
KTS with gust 30 to 35 KTS.

Look for MVFR ceilings slowly eroding from south to north early
this morning, and should be mostly vfr ceilings around 4000 feet
outside of the widespread convection. Behind the front tonight,
some MVFR ceilings around 2500 feet will work back into the
northern and eastern portions of the WV, with some IFR in the
higher elevations of the northern mountains. West winds will
remain quite gusty, slowly diminishing overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Lbw to Medium.

ALTERNATE SCENARIOS: Timing and location of erosion of early
morning stratus deck may very. Timing and strength of
showers/thunderstorms could also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EST 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    M    H    M    M    L    L    M    M    H    L
HTS CONSISTENCY  L    H    H    M    M    M    M    M    M    H    H    M
BKW CONSISTENCY  H    H    H    H    M    H    H    H    M    M    H    L
EKN CONSISTENCY  H    H    H    H    H    M    H    M    M    L    L    L
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    M
CKB CONSISTENCY  M    H    H    H    H    M    M    M    M    L    L    L

AFTER 12Z THURSDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EST this evening for WVZ005>011-
     013>020-027>032-039-040-519>522-525-526.
OH...Flash Flood Watch until 7 PM EST this evening for OHZ066-067-
     075-076-083>087.
KY...Flash Flood Watch until 7 PM EST this evening for KYZ101>103-
     105.
VA...None.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...26
AVIATION...JMV
Hazardous weather outlook, Mar 1, 7:54 AM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
754 AM EST Wed Mar 1 2017

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-519>522-525-526-021300-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
754 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 54 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northeast West
Virginia, northern West Virginia, southeast West Virginia, southern
West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ003-004-WVZ024>026-033-034-515>518-021300-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
754 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ523-524-021300-
Northwest Pocahontas-Southeast Pocahontas-
754 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

There is an enhanced risk of severe thunderstorms today. The main
threats will be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Mar 1, 6:56 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             GRANTSVILLE             38.92N  81.09W
03/01/2017  E1.00 INCH       CALHOUN            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1700246

MEC
Special weather statement, Mar 1, 6:58 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
658 AM EST WED MAR 1 2017

WVZ011-020-031-032-011230-
Doddridge-Harrison-Taylor-Tyler-
658 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...TAYLOR...
EAST CENTRAL TYLER AND HARRISON COUNTIES...

At 658 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Jacksonburg to 10 miles north of
Glenville. Movement was east at 75 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
Clarksburg, Grafton, Bridgeport, Shinnston, Stonewood, Nutter Fort,
Salem, Lumberport, West Union, Anmoore, Enterprise, West Milford,
Flemington, Valley Falls, Grangeville, Wolf Summit, Meadland, Tygart
Lake State Park, Center Point and Sedalia.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 114 and 128.
 Route 50 in West Virginia between mile markers 53 and 82.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3946 8067 3947 8064 3943 8054 3947 8048
      3943 8028 3939 8020 3941 8011 3939 8009
      3940 8003 3944 7995 3926 8005 3915 8055
      3917 8059 3914 8063 3914 8066 3909 8071
      3911 8081 3915 8084 3948 8068
TIME...MOT...LOC 1158Z 250DEG 63KT 3955 8061 3909 8082

12
Local storm report, Mar 1, 6:59 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
659 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
03/01/2017                   GREENUP            KY   911 CALL CENTER

            2 TREES DOWN AT ST RT 207 AND US23. CALL CAME INTO
            DISPATCH AT 626... RADAR ESTIMATE TO 620.

&&

EVENT NUMBER RLX1700247

MEC
Special weather statement, Mar 1, 7:02 AM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
702 AM EST WED MAR 1 2017

KYZ101>103-OHZ087-WVZ006-011230-
Boyd-Greenup-Carter-Lawrence-Cabell-
702 AM EST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOYD...SOUTHERN
GREENUP...NORTHEASTERN CARTER...LAWRENCE AND NORTHEASTERN CABELL
COUNTIES...

At 702 AM EST, a strong thunderstorm was located over Oldtown, or
near Grayson, moving east at 75 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ashland, Ironton, Grayson, Coal Grove, Cannonsburg, Lake Vesuvius,
Kenova, Catlettsburg, Princess, Coalton, Greenbo Lake, Oldtown,
Naples, Flatwoods, South Point, Russell, Raceland, Worthington,
Wurtland and Bellefonte.

This includes Interstate 64 in Kentucky between mile markers 169 and
182.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3868 8247 3868 8236 3859 8236 3858 8229
      3860 8226 3859 8222 3851 8211 3841 8257
      3842 8260 3840 8260 3831 8299 3847 8307
TIME...MOT...LOC 1202Z 249DEG 67KT 3843 8291

12
Special weather statement, Mar 1, 7:15 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
715 AM EST WED MAR 1 2017

WVZ007-008-016>018-011245-
Calhoun-Jackson-Roane-Wirt-Mason-
715 AM EST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN...EAST CENTRAL
MASON...SOUTHEASTERN WIRT...NORTHERN ROANE AND CENTRAL JACKSON
COUNTIES...

At 715 AM EST, a strong thunderstorm was located near Ripley, moving
east at 65 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Ripley, Spencer, Arnoldsburg, Kenna, Reedy, Millstone, Statts Mills,
Given, Mount Zion, Cottageville, Orma, Lucille, Evans, Creston,
Annamoriah, Leroy, Fairplain and Gay.

This includes Interstate 77 in West Virginia between mile markers 126
and 142.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3901 8113 3875 8107 3866 8173 3869 8175
      3867 8183 3867 8190 3885 8191
TIME...MOT...LOC 1215Z 258DEG 55KT 3878 8179

12
Special weather statement, Mar 1, 7:17 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
717 AM EST WED MAR 1 2017

WVZ030-031-039-040-011245-
Barbour-Harrison-Upshur-Lewis-
717 AM EST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTHERN
UPSHUR...BARBOUR AND SOUTHEASTERN HARRISON COUNTIES...

At 717 AM EST, a strong thunderstorm was located 8 miles east of
Jackson Mill, or 9 miles northwest of Buckhannon, moving east at 65
mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buckhannon, Weston, Philippi, Audra State Park, Belington, Stonewall
Jackson, Jackson Mill, Lost Creek, Jane Lew, Camden, Moatsville,
Volga, Lorentz, Century, Sand Run, Nestorville, Hodgesville, Galloway
and Horner.

This includes Interstate 79 between mile markers 88 and 113.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3913 7984 3911 7982 3909 7985 3904 7987
      3891 8062 3892 8063 3915 8056 3924 8014
      3925 8002 3926 7997 3928 7996 3930 7988
      3927 7985 3925 7985 3923 7981
TIME...MOT...LOC 1217Z 258DEG 58KT 3911 8031

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:32 AM ESTSpecial Weather StatementRLXAthens, Morgan, Vinton43 min
Mar 1, 3:36 AM ESTSpecial Weather StatementRLXMorgan, Perry39 min
Mar 1, 3:48 AM ESTSevere Thunderstorm WarningRLXAthens, Morgan, Vinton, Washington27 min
Mar 1, 4:14 AM ESTSevere Thunderstorm WarningRLXMorgan, Washington31 min
Mar 1, 5:04 AM ESTSpecial Weather StatementRLXGallia, Jackson26 min
Mar 1, 5:30 AM ESTSpecial Weather StatementRLXGallia30 min
Mar 1, 5:44 AM ESTSevere Thunderstorm WarningRLXGallia, Meigs31 min
Mar 1, 6:08 AM ESTFlash Flood WarningRLXGallia, Jackson, Lawrence3 hr
Mar 1, 6:12 AM ESTSevere Thunderstorm WarningRLXGallia, Lawrence33 min
Mar 1, 6:44 AM ESTSevere Thunderstorm WarningRLXGallia, Lawrence31 min
Mar 1, 7:02 AM ESTSpecial Weather StatementRLXLawrence28 min
Mar 1, 7:53 AM ESTAreal Flood WarningRLXMeigs3 hr
Mar 1, 8:02 AM ESTAreal Flood WarningRLXWashington3 hr
Mar 1, 8:23 AM ESTFlash Flood WarningRLXAthens, Jackson, Morgan, Perry, Vinton3 hr
Mar 1, 8:28 AM ESTSpecial Weather StatementRLXAthens, Morgan, Vinton32 min
Mar 1, 8:34 AM ESTFlash Flood WarningRLXPerry3 hr
Mar 1, 8:47 AM ESTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton28 min
Mar 1, 8:58 AM ESTTornado WarningRLXGallia, Meigs32 min
Mar 1, 9:01 AM ESTSevere Thunderstorm WarningRLXLawrence44 min
Mar 1, 9:03 AM ESTSpecial Weather StatementRLXWashington27 min
Mar 1, 9:07 AM ESTFlash Flood WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Vinton5 hr
Mar 1, 9:09 AM ESTFlash Flood WarningRLXWashington5 hr
Mar 1, 9:12 AM ESTFlash Flood WarningRLXGallia, Jackson, Lawrence5 hr
Mar 1, 9:16 AM ESTSevere Thunderstorm WarningRLXGallia, Lawrence, Meigs29 min
Mar 1, 9:28 AM ESTTornado WarningRLXMeigs32 min
Mar 1, 11:05 AM ESTAreal Flood WarningRLXAthens, Jackson, Morgan, Perry, Vinton9 hr
Mar 1, 11:33 AM ESTAreal Flood WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Vinton3 hr
Mar 1, 11:39 AM ESTAreal Flood WarningRLXGallia, Jackson, Lawrence16 hr
Mar 1, 12:23 PM ESTAreal Flood WarningRLXWashington8 hr
Mar 1, 2:40 PM ESTAreal Flood WarningRLXMeigs12 hr
Mar 1, 6:15 PM ESTRiver Flood WarningRLXWashington7 hr
Mar 1, 4:38 AM ESTSpecial Weather StatementRLXGreenup22 min
Mar 1, 8:35 AM ESTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence25 min
Mar 1, 9:26 AM ESTSevere Thunderstorm WarningRLXLawrence49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.